MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553650
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: with all available information, boston scientific corporation concludes that the reported event of stent failure to deploy was able to be confirmed.The device has been returned with the stent fully cover and undeployed, and the sheath was returned twisted.Additionally, the control hub was found detach from the outer sheath.These investigations findings could have unable to deploy the stent during the procedure.Most likely due to procedural factors such as lesion characteristics, handling of the device, or the technique used by the physician (force applied) that could have resulted in the damages encountered in the device.Device technical analysis: an axios stent and electrocautery-enhanced delivery system was received for analysis.The returned device contained the stent fully covered and undeployed; therefore, a functional inspection related to stent deployment could not be performed.The delivery system was received with the sheath appearing twisted.Additionally, the control hub was found detached from the outer sheath.The delivery system was subsequently disassembled to further assess the observed torsion.Upon disassembly, rotational damage was confirmed; however, the outer sheath itself was not found to be twisted.Device history record (dhr) review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the event of stent failure to deploy was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: taking all available information into consideration, the investigation concluded that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted in the pancreas to treat walled off necrosis (won) during an endoscopic ultrasound (eus) performed on (b)(6) 2024.During the procedure, the physician reported that the axios stent internal flange would not open.Additionally, the physician removed the stent and tried to deploy it outside the patient, but it would still not open.The stent as removed fully covered by the outer sheath and the procedure was able to be completed by using a cold axios stent.There were no patient complications reported as a result of this event.

Brand Name
AXIOS?
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144862
Report Number3005099803-2026-01823
Device Sequence Number13106215
Product Code PCU
UDI-Device Identifier08714729904595
UDI-Public(01)08714729904595(17)251104(10)32787806
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberM00553650
Device Catalogue NumberM00553650
Device Lot Number0032787806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown